anyone out there in benzodiazapine hell

Discussion in 'Self Harm & Substance Abuse' started by darcy1, Nov 26, 2011.

Thread Status:
Not open for further replies.
  1. darcy1

    darcy1 Well-Known Member

    i am really lost and not knowing what to do.
    is there anyone out there who is trapped in a bezodiazapine dependence or had sucess getting off?

    drugs like xanax, valium, klonopin, ativan, sleeping pills, etc...
    perscribed by a doctor...to help... but now your life is falling apart and the withdrawl and tollerance is reaking havok with your central nervous system and every thing else in your life.

    my life has become like watching a train wreck happen in slow motion.
     
  2. Sadeyes

    Sadeyes Staff Alumni

    Have you tried a de-tox program? Many Rx'd drugs when not used as prescribed are quite addicting...requesting help to withdraw and be clean is a wise and brave position
     
  3. darcy1

    darcy1 Well-Known Member

    unfortunatly a detox of benzos (the amount i am on) is a year long taper of living hell followed by long periods of continued symtoms sometimes lasting years after done...and in many cases never returning to normal.

    here's a list of the withdrawl symptoms i will be up against...

    Anxiety, possible terror and panic attacks
    Agitation and restlessness
    Hypochondriasis
    Dilated pupils
    Impaired concentration
    Nightmares
    Insomnia
    Muscular spasms, cramps or fasciculations
    Electric shock sensations
    Blurred vision
    Dizziness
    Dry mouth
    Aches and pains
    Hearing impairment
    Taste and smell disturbances
    Chest pain
    Flu like symptoms
    Impaired memory and concentration
    Increased sensitivity to touch
    Increased sensitivity to sound
    Sounds louder than usual
    Objects moving
    Increased urinary frequency
    Numbness and tingling
    Hot and cold flushes
    Headache
    Rebound REM sleep
    Stiffness
    Fatigue and weakness
    Hyperosmia
    Restless legs syndrome
    Metallic taste
    Photophobia
    Paranoia
    Hypnagogia-hallucinations
    Nausea and vomiting
    Elevation in blood pressure
    Tachycardia
    Hypertension
    Postural hypotension
    Depression (can be severe),possible suicidal ideation
    Tremor
    Perspiration
    Loss of appetite and weight loss
    Dysphoria
    Depersonalization
    Derealisation (Feelings of unreality)
    Obsessive compulsive disorder
    Tinnitus
    Paraesthesia
    Visual disturbances
    Mood swings
    Indecision
    Gastrointestinal problems (Irritable bowel syndrome)

    i already have at least 60% of these symptoms and it is hell. i can't imagine decending into a deeper hell for a longer period of time.

    then my other option is abrupt withdrawl...resulting in...

    Convulsions, which may result in death
    Catatonia, which may result in death
    Coma
    Suicide
    Attempted suicide
    Suicidal ideation
    Self harm
    Hyperthermia
    Delusions
    Homicide ideations
    Urges to shout, throw, break things or to harm someone
    Violence
    Post Traumatic Stress Disorder
    Organic brain syndrome
    Psychosis
    Confusion
    Mania
    Neuroleptic malignant syndrome like event
    (rare)
    Delirium tremens


    part of me is considering abrupt withdrawl. and quiting eating and drinking at the same time. it would be pure hell for a week or so but eventually the body and brain would go so crazy...all the various endocrine, cardiovascular and gastro systems would shut down and seizures and convultions would result in death.

    it wouldn't be suicide...but it would maybe make god happy that i finallly quit and over came my addictions.

    i don't know how much longer i can hold on.
    i am stuck between a rock and a hard place. all roads leading towards more pain and loss.

    i suffer from chronic pain as well. that will never go away. now that i am in physio...and working at it...the pain is getting worse.

    so life is pain. pain and more pain. while waitng for what ever else disease wise is comming my way.

    i don't think i have the fight in me.

    THE TRUTH is...and it is a hard reality to face...no matter what i do...there is no 'happy ending'...there is no "things will get better". there is no "it will all work out OK".
    this is THE TRUTH.
     
    Last edited by a moderator: Nov 26, 2011
  4. darcy1

    darcy1 Well-Known Member

    i realize i am totaly screwed every which way.
    no way to win. no happy outcome.
    im not going to slowly rip the band aid off with protracted long withdrawal.
    i'll go with the abrupt withdrawal.
    face the pain and torture of cold turkey withdrawl...which will lead to siezures and death.
    since death is unavoidable and pain is unavoidable in the end anyways.
    why fight?
    acceptance.
    let go.
    give in.
    please god.
    stop holding on.
    i can't do this any more.

    thanks for the support you guys have given.
     
  5. texaskitty

    texaskitty SF Cat Lady Staff Alumni SF Supporter

    Hello I am sorry to hear you are in this situation.

    But I agree with previous posters that the best solution is to get a doc who will help you de-tox.

    Yes, it will be difficult, but in the end rewarding, because the symptoms will cease eventually.

    Wishing you well.

    :hug:
     
  6. SashaJade

    SashaJade Well-Known Member

    I have a friend who is highly addicted to benzos and other pharmaceutical drugs so I can understand how difficult your struggle is.

    I also agree with previous posters that a detox program would be the best thing for you, I have known many a person to go through detox from any kind of drug addiction and I'll be the first to admit that it won't be easy. But as texaskitty said, it will be rewarding in the end.

    I hope you get all the help you need with this.

    Good luck!

    :hug:
     
  7. darcy1

    darcy1 Well-Known Member

    how will it be rewarding in the end?
    do you realize that the hell i exist in now is nothing compared to the hell that i will exist in as i detox...either slowly or abrubtly.

    that either way it is going to destroy my body, brain and soul in the process.

    i have been on a self destructive path my whole life.
    why not just fully self destruct now?
    since detoxing would be long drawn out self destuction...
    either and every way...there is no happy ending.

    it's not like i just messed around with some simple drug like coke or heroin. the withdrawals from benzos are a million times worse.

    considering alcohol and benzos i had used in the past...this would be my 6th time detoxing. meaning it will be worse than anything you can possibley imagine.

    i am already suicidal every moment. how could i possibly find the strength to go through this?

    my mind can't comprehend it...

    i know you guys are trying to help and i apreciate it.

    but the way i see it...its like i am in a hole that's really deep and you or anyone else is saying here is your way to solve it...i hand you a shovel...now dig deeper and deeper and deeper until there is no light or hope or anything left to hold on to.

    why should i not do an abrupt withdrawal?
    my life willl end in death anyways...eventually. why not let nature take its course now to avoid all that future suffering?

    again my mind cannot even comprehend it.
     
    Last edited by a moderator: Nov 27, 2011
  8. darcy1

    darcy1 Well-Known Member

    im sorry if i sound like a 'poor me'.
    i am not.
    i am in such self hatred...i feel no sympathy for myself
    self hatred along with the withdrawl will destroy me.
    why not surrender to complete and total self destruction if self destruction is the end result of every path i am left to go down any ways.

    my mind cannot comprehend.
     
  9. AsphyxiateOnMisery

    AsphyxiateOnMisery Well-Known Member

    I'm addicted to opiates and I'm going to be in hell for a while too when I try to get off. I've already tried and gave up after the third day because it was awful. But plenty of people go through this. You have to get off them sometime...unless you want to stay addicted. And nobody gets every single withdrawal symptom. You're just freaking yourself out and causing yourself a bunch of unnecessary anxiety and probably other symptoms as well.
     
  10. Sleep

    Sleep Active Member

    I've been on benzo's now for over six years and can't kick the habit. Don't know how I'm ever going to get off them - I want to but the paranoia, shaking and anxiety when I try to give up or even cut down is awful and when I get those feelings I wouldn't wish it on my worst enemy. How did I allow it to get this bad?

    I can empathise with you, darcy1.
     
  11. gymbuddy

    gymbuddy New Member

    I have been on benzos for 2 years already. I am trying to kick the habit as well. I just could not go to bed without it. Be strong and try to remove negative feelings - I am reminding myself to do the same everyday.
     
Thread Status:
Not open for further replies.